Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 4, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Sep 24, 2008, 10:06 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 10:06 PM EDT (02:06 UTC)
- Expired
- Sep 26, 2008, 8:00 AM EDT
- In force
- 34 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 250206 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1006 PM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... NORTHEAST WINDS ALONG WITH AN INCREASING NORTHEAST SWELL WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-251200- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 1006 PM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... NORTHEAST WINDS COMBINED WITH A LONG PERIOD NORTH TO NORTHEAST SWELL WHICH WILL BUILD TO ABOUT 6 FEET OR HIGHER THROUGH THURSDAY...WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH FRIDAY MORNING. BREAKING WAVE HEIGHTS OF AROUND 10 FEET OR HIGHER ARE LIKELY...ESPECIALLY THROUGH THURSDAY. THE SURF WILL BE WORST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH TIDE AT AROUND 6 AM AND 6 PM THURSDAY PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER, HIGH RISK OF RIP CURRENTS, LOCALIZED BEACH EROSION, AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-251200- /O.NEW.KMFL.CF.S.0004.080925T0206Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 1006 PM EDT WED SEP 24 2008 ...MINOR BEACH EROSION AND HIGH RISK OF RIP CURRENTS LIKELY THROUGH NEXT DAY OR SO... NORTHEAST WINDS COMBINED WITH A LONG PERIOD NORTH TO NORTHEAST SWELL WHICH COULD BUILD TO ABOUT 4 TO 5 FEET THROUGH THURSDAY...WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS...MINOR BEACH EROSION...AND POSSIBLY MINOR COASTAL FLOODING IN AREAS WHERE THE ROADS ARE CLOSE TO THE WATER. CONDITIONS ARE MORE LIKELY IN BROWARD THAN MIAMI DADE COUNTY. THE BEST CHANCE OF MINOR COASTAL FLOODING OCCURRING WOULD BE AROUND HIGH TIDE WHICH IS EXPECTED AROUND 6 AM THURSDAY MORNING AND AGAIN AROUND 6 PM IN THE EVENING. $$ PS
4 follow-up statements
000 WHUS42 KMFL 251156 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 756 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-260000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 756 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TODAY AND TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH TIDE AROUND 6 PM TODAY PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE ATLANTIC BEACHES TODAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER... HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-260000- /O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 756 AM EDT THU SEP 25 2008 ...MINOR BEACH EROSION POSSIBLE WITH HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... A LONG PERIOD NORTH TO NORTHEAST SWELL MAY BUILD TO ABOUT 4 TO 5 FEET TODAY. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS AND MINOR BEACH EROSION. THESE CONDITIONS ARE MORE LIKELY IN BROWARD THAN MIAMI DADE COUNTY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY. $$
000 WHUS42 KMFL 251236 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 836 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-260000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 836 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TODAY AND TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...ESPECIALLY DURING HIGH TIDE AROUND 6 PM TODAY PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE ATLANTIC BEACHES TODAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER... HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-260000- /O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 836 AM EDT THU SEP 25 2008 ...MINOR BEACH EROSION AND COASTAL FLOODING POSSIBLE WITH HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... A LONG PERIOD NORTH TO NORTHEAST SWELL MAY BUILD TO ABOUT 4 TO 5 FEET TODAY. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI-DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS AND MINOR BEACH EROSION. SOME MINOR COASTAL FLOODING IS ALSO LIKELY IN NORMALLY VULNERABLE LOCATIONS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY. $$
000 WHUS42 KMFL 252349 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 749 PM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-261200- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 749 PM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...ESPECIALLY DURING THE EVENING HOURS TONIGHT PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE ATLANTIC BEACHES TODAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER... HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-261200- /O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 749 PM EDT THU SEP 25 2008 ...MINOR BEACH EROSION AND COASTAL FLOODING POSSIBLE WITH HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... A LONG PERIOD NORTH TO NORTHEAST SWELL TO ABOUT 4 TO 5 FEET IS EXPECTED TONIGHT. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS AND MINOR BEACH EROSION. SOME MINOR COASTAL FLOODING IS ALSO LIKELY IN NORMALLY VULNERABLE LOCATIONS. A REPORT WAS RECEIVED OF SEA WATER COMING OVER THE SEA WALL AT HOLLYWOOD BEACH JUST AFTER HIGH TIDE WHICH WAS AROUND 635 PM. OTHER AREAS EXPECTED TO HAVE SIMILAR PROBLEMS WILL BE FORT LAUDERDALE BEACH, HALLANDALE AND GOLDEN BEACH TO MIAMI BEACH. AS LOW TIDE APPROACHES LATER TONIGHT, CONDITIONS WILL IMPROVE SOMEWHAT. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY. $$
000 WHUS42 KMFL 261158 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 758 AM EDT FRI SEP 26 2008 ...SURF AND SWELLS CONTINUE TO LESSEN ACROSS THE ATLANTIC COAST... FLZ168-261300- /O.EXP.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 758 AM EDT FRI SEP 26 2008 ...HIGH SURF ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE HIGH SURF ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. BUOY AND LOCAL OBSERVATIONS INDICATE THAT SEAS CONTINUE TO DIMINISH ACROSS THE LOCAL AREA. ALTHOUGH OVERALL TIDE HEIGHTS REMAIN ABOVE NORMAL...DECREASING SWELLS WILL LIMIT FURTHER BEACH EROSION AND COASTAL FLOODING CONCERNS. $$ FLZ172-173-261300- /O.EXP.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 758 AM EDT FRI SEP 26 2008 ...TIDAL HEIGHTS TO REMAIN SLIGHTLY ABOVE NORMAL BUT SWELLS DECREASING... TIDES WILL REMAIN SLIGHTLY ABOVE NORMAL HEIGHTS TODAY BUT SWELLS HAVE BEEN RAPIDLY DECREASING. AS A RESULT...FURTHER BEACH EROSION AND COASTAL FLOODING CONCERNS SHOULD BE MINIMAL. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 24, 9:28 PM EDT, 38 minutes earlier.
Area forecast discussion, Sep 24, 9:28 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
928 PM EDT WED SEP 24 2008
.UPDATE...LATEST ANALYSIS SHOWS PERSISTENT CONVERGENT BANDS
OFFSHORE MIAMI DADE WITH PERSISTENT SHOWER ACTIVITY MOVING ONSHORE
ACROSS PORTIONS OF EASTERN MIAMI DADE. RADAR ESTIMATES CLOSE TO AN
INCH OVER THE PAST COUPLE OF HOURS WITH THESE SHOWERS ACROSS
PORTIONS OF EAST CENTRAL MIAMI DADE COUNTY. THE LOCAL WRF MODEL
INDICATES THIS ACTIVITY COULD LINGER INTO THE MORNING HOURS ON AND
OFF AS FLOW INLAND DECOUPLES AND COASTAL CONVERGENCE PERSISTS. SO
UPDATED FORECAST TO REFLECT SCATTERED SHOWERS INTO THE EARLY
MORNING HOURS FOR BROWARD AND MIAMI DADE COUNTIES.
ON THE MARINE SIDE BUOYS OFFSHORE EAST CENTRAL FLORIDA INDICATE
SWELLS OF 9 TO 12 FEET WITH PERIODS OF 13 TO 14 SECONDS. THAT
SHOULD RESULT IN SWELLS OF AROUND 6 FEET (HIGHER OFFSHORE) WITH A
PERIOD OF 15 TO 17 SECONDS REACHING THE PALM BEACH COAST IN ABOUT
7 TO 8 HOURS. BUT SINCE THOSE CONDITIONS HAVE BEEN OBSERVED SINCE
EARLIER TODAY, THESE SWELLS SHOULD BE ABOUT TO BEGIN IF NOT
ALREADY IMPACTING PORTIONS OF THE COAST. THOSE KIND OF SWELLS
SHOULD RESULT IN BREAKERS OF ABOUT 10 FEET STARTING TONIGHT AND
THROUGH TOMORROW. SWELLS SHOULD BE SLIGHTLY LESS FARTHER SOUTH
ACROSS BROWARD COUNTY BUT GIVEN THE NORTHERLY COMPONENT OF THE
SWELLS THEY WILL LIKELY STILL EXPERIENCE ROUGH SURF. SO WILL PUT
UP A COASTAL STATEMENT FOR BROWARD FOR RIP CURRENTS AND MINOR
BEACH EROSION.
&&
.PREV DISCUSSION... /ISSUED 738 PM EDT WED SEP 24 2008/
UPDATE...KPBI, KFXE AND KFLL WILL STAY PREDOMINANTLY VFR MOST OF
THE NIGHT. KOPF, KMIA AND KTMB WILL BE TEMPO IN MVFR SHOWERS TIL
ARND 03Z. KAPF WILL BE VFR THROUGH THE PERIOD. PUT IN A VCSH AFTER
07-09Z FOR ALL EAST TERMINALS. WINDS WILL BE GUSTY IN SHOWERS
UNTIL 03Z FOR THE EAST TERMINALS.
PREV DISCUSSION... /ISSUED 235 PM EDT WED SEP 24 2008/
DISCUSSION...
SCATTERED SHOWERS...SOME WITH HEAVY RAINFALL CONTINUE TO PUSH
SLOWLY SOUTHWEST ACROSS SOUTH FLORIDA EARLY THIS AFTERNOON. THESE
SHOWERS ARE BEING DRIVEN BY STRONG NORTHEAST WINDS JUST NORTH OF
THE LOCAL AREA ALONG THE EAST CENTRAL FLORIDA COAST AND ADJACENT
COASTAL WATERS WHICH ARE CONVERGING WITH WEAKER WINDS ACROSS THE
LOCAL AREA AS THE STRONG NORTHEAST FLOW HAS FAILED TO MAKE MUCH
HEADWAY INTO SOUTH FLORIDA.
MODELS SEEM TO HAVE HAD DIFFICULTY IN HANDLING THE EVOLUTION OF
THIS PATTERN AS CAN BE EXPECTED WITH A COMPLEX SYSTEM OFF THE
CAROLINAS. AS A RESULT IVE GONE SLIGHTLY ABOVE GUIDANCE FOR RAIN
CHANCES TONIGHT AS AT LEAST SOME ONSHORE COMPONENT TO THE LOW
LEVEL FLOW WILL REMAIN THIS EVENING BEFORE A DRAINAGE WIND SETS UP
OVERNIGHT CREATING CONVERGENCE ALONG THE EAST COAST...WHICH COULD
LEAD TO MORE SHOWER GENERATION. WESTERN AREAS SHOULD DRY OUT BY
THIS EVENING WITH MORE STABILITY TAKING HOLD AND DRIER AIR
FILTERING IN FROM THE NORTH IN THE LOW LEVELS. TEMPS WILL BE
SLIGHTLY COOLER TONIGHT ESPECIALLY ACROSS THE INTERIOR...WITH LOWS
IN THE MID TO UPPER 60S VERSUS LOWER 70S ACROSS THE EAST COAST
METRO AREAS.
FOR THURSDAY AND FRIDAY...LIGHT WINDS AND PARTLY CLOUDY SKIES WILL
BEGIN THE DAYS...BUT MODELS NOW SUGGEST SOME LOW-LEVEL MOISTURE
WILL REMAIN ACROSS SOUTHERN AREAS. THIS COULD COMBINE WITH A WEAK
AFTERNOON SEA BREEZE TO SET OFF AN ISOLATED SHOWER OR TWO DESPITE
INCREASING MID-LEVEL SUBSIDENCE. NORTHWEST INTERIOR AREAS AS WELL
AS COLLIER COUNTY MAY REMAIN DRY AS THE STRONGEST PUSH OF DRY AIR
IMPACTS THESE LOCATIONS...WITH DEWPOINTS MIXING DOWN THROUGH THE
60S WHICH WILL BE A NICE BREAK FROM THE HUMIDITY...WITH EVEN SOME
SUBTLE BUT NOTICEABLY LOWER HUMIDITY LEVELS ACROSS THE EAST COAST.
LOW TEMPS COULD DIP INTO THE LOWER 60S ACROSS SOME OF THE NORMALLY
COOLER NORTHWEST INTERIOR AREAS THURSDAY AND FRIDAY NIGHTS...WITH
LOWER IN THE UPPER 60S TO AROUND 70 ACROSS THE EAST COAST METRO
AND NAPLES AREAS.
THE GFS HAS CHANGED SOME ON THE 12Z RUN THIS MORNING...MOVING
DEEP-LAYERED MOISTURE AND THE REMNANT SURFACE TROUGH BACK NORTH
THROUGH THE REGION A LITTLE QUICKER SATURDAY AND SUNDAY WITH
INCREASING RAIN CHANCES. WILL NOT MAKE MANY ADJUSTMENTS TO THE
WEEKEND FORECAST JUST YET AS THIS IS THE FIRST HINT OF THIS.
MODERATE SWELLS WITH LARGE BREAKERS CAN BE SEEN ALONG THE NORTHERN
PALM BEACH COAST AT JUPITER INLET EARLY THIS AFTERNOON WITH AN INCREASE
NOTED THROUGH THE DAY SO FAR. UPSTREAM OBS SHOW 10FT/12S SWELLS AT
BUOYS 41009 AND 41010 WHICH HAVE BEEN PRETTY STEADY THROUGH THE
DAY. THIS SHOULD LEAD TO PEAK SWELLS BETWEEN 5 AND 6FT TONIGHT AND
TOMORROW ALONG COASTAL PALM BEACH COUNTY BEFORE DECREASING
TOMORROW NIGHT. SOME MINOR COASTAL FLOODING WILL BE POSSIBLE AT
THE HIGH TIDE CYCLES ESPECIALLY AROUND 5AM TOMORROW MORNING AND
BEACH EROSION IS POSSIBLE ESPECIALLY IN AREAS MADE VULNERABLE BY
SWELL EVENTS THE PAST FEW YEARS. CURRENT FORECAST AND HIGH SURF
ADVISORY REFLECT THE CURRENT AND EXPECTED CONDITIONS WELL.
MARINE...
NO CHANGES TO THE MARINE FORECAST IN THE SHORT TERM. WINDS
CONTINUE TO BLOW AROUND 20KTS SUSTAINED ON LAKE OKEECHOBEE WITH
HIGHER GUSTS ESPECIALLY IN RAIN. CURRENT FORECAST HAS SEAS PEAKING
AROUND 10-11FT ACROSS THE GULF STREAM OFFSHORE PALM BEACH COUNTY
LATE TONIGHT/TOMORROW AND GIVEN CURRENT UPSTREAM TRENDS AND
WAVE WATCH GUIDANCE WHICH HAS BEEN VERY CONSISTENT AND ACCURATE SO
FAR THIS SEEMS REASONABLE. FOR FRIDAY AND SATURDAY...I SLOWED THE
RATE OF DECAY IN THE SEAS SOME AS WAVE WATCH SHOWS SWELLS LINGERING
A BIT LONGER ESPECIALLY ACROSS THE NORTHERN ATLANTIC WATERS.
FIRE WEATHER...
DEWPOINTS SHOULD DECREASE TOMORROW AND LINGER IN THE LOWER 60S
ACROSS NORTHWEST INTERIOR SECTIONS INTO FRIDAY AFTERNOON. THIS
COULD LEAD TO RHS DROPPING TO AROUND 40 PERCENT FOR AN HOUR OR
TWO AROUND PEAK HEATING...BUT IF EVEN DRIER AIR CAN MIX DOWN FROM
JUST ABOVE THE SURFACE THEN RHS COULD DROP TO SLIGHTLY LOWER
LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 87 67 87 / 20 10 10 10
FORT LAUDERDALE 76 87 70 87 / 30 10 10 10
MIAMI 75 87 71 86 / 30 10 10 10
NAPLES 72 86 67 88 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR FLZ168.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT FRIDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR AMZ610.
GM...NONE.
&&
LONG TERM...52/PS
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Sep 24, 9:50 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 950 PM EDT WED SEP 24 2008 FLZ063-066>075-168-172>174-251100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 950 PM EDT WED SEP 24 2008 ...HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES... ...HIGH SURF/BEACH EROSION EXPECTED AT THE PALM BEACHES, ESPECIALLY TONIGHT/THURSDAY... ...GULF STREAM SEAS OF 9 TO 11 FEET TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: NORTH TO NORTHEASTERLY WINDS OF 15 TO 20 MPH, COMBINED WITH A MODERATE TO LARGE NORTH SWELL, WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TONIGHT. STRONG RIP CURRENTS ARE LIKELY, ESPECIALLY AT THE PALM BEACHES. WAVES: SEAS WILL CONTINUE TO BE QUITE HIGH ACROSS THE ATLANTIC WATERS TONIGHT, WITH 9 TO 11 FEET IN THE GULF STREAM TONIGHT, AND 5 TO 8 FEET NEAR THE COAST, HIGHEST AT THE PALM BEACH COAST. A HIGH SURF ADVISORY IS IN EFFECT FOR THE PALM BEACH COUNTY COAST, WHERE BREAKING WAVES OF AROUND 10 FEET ARE EXPECTED TONIGHT. THERE IS THE POSSIBILITY OF SIGNIFICANT BEACH EROSION TONIGHT, ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST. ALTHOUGH THE SEAS AND BREAKERS WILL NOT BE QUITE AS HIGH OVER THE BROWARD COUNTY COAST, MINOR BEACH EROSION WILL TAKE PLACE THERE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH SURF AND BEACH EROSION WILL CONTINUE ALONG THE PALM BEACH COUNTY COAST THROUGH FRIDAY MORNING, DUE TO A CONTINUED NORTH TO NORTHEAST SWELL OF 5 TO 8 FEET. MARINE CONDITIONS WILL IMPROVE DRASTICALLY OVER THE ATLANTIC WATERS BY THE UPCOMING WEEKEND. A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES ON THURSDAY, WITH STRONG RIP CURRENTS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.